Hail, Luzerne
- When
- April 24, 4:15 AM EST
- Where
- Luzerne County, Nanticoke
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -76.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 24, 2:34 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 334 AM EDT MON APR 24 2006 .SHORT TERM (TODAY - WEDNESDAY)... UPPER LEVEL CLOSED LOW CENTERED OVER SE ONTARIO IN CONTROL OF WEATHER INTO TONIGHT. A SLOW MOVING SHORT WAVE CROSSING NY AND PA WITH FALLING 500 MB HEIGHTS AND A SFC COLD FRONT CREATING CONVECTION DESPITE THE HOUR. THUNDERSTORMS ONGOING EARLY THIS MORNING ACROSS PA. THESE STORMS WILL CONTINUE TO TRANSLATE E AND NE INTO NE PA AND CENTRAL NY. BORDERLINE SEVERE WITH PENNY HAIL DUE TO LOW WET BULB ZERO HEIGHTS REPORTED JUST UPSTREAM IN CTP CWA. AS THE UL LOW MOVES INTO WRN NEW ENGLAND THIS EVENING CONVECTION WILL BE ON THE WANE. MID LEVEL TEMPS WILL RISE AND SO WILL THE HEIGHTS. TUESDAY A STRONG COLD FRONT WILL SWEEP THROUGH FROM THE NW AHEAD OF ANOTHER STRONG SHORT WAVE AND A UL TROF. MODEL TREND HAS BEEN TO SLOW DOWN THE FROPA SO NOW IT WILL BE MIDDAY TO AFTN. DESPITE THE LACK OF LOW LEVEL INSTABILITY IN THE MODELS THINK THAT THE STRENGTH OF THE COLD FRONT WILL SET OFF SOME THUNDERSTORMS. AFTER THE FRONT PULLS THROUGH QUICKLY WILL BE IN CAA WITH ALIGNED FLOW OVER WARMING LAKE ONTARIO. LAKE EFFECT SHOWERS POSSIBLE WITH 300 FLOW. AFTER MIDNIGHT AS 850 TEMPS GET DOWN TO -8 RAIN COULD CHANGE TO SNOW. WX GRIDS OF CHC RAIN SHOWERS CHANGING TO MIX LOOKED GOOD FROM EARLIER SO LEFT. WEDNESDAY THE TROF MOVES TO THE EAST SO PROBABLY A DRY DAY WITH WAA. TEMPERATURES THROUGHOUT TOOK A BLEND. FOR MAXES UPPED THE BLEND BY A FEW DEGREES. MODELS HAVE BEEN ON THE COLD SIDE. ANY SUN PUSHES TEMPS UP QUICKLY. TAC && .AVIATION (24/06Z - 25/06Z)... MAINLY VFR CAN BE EXPECTED UNTIL JUST BEFORE DAYBREAK (09Z OR 10Z)...WITH BRIEF PERIODS OF MVFR POSSIBLE IN PASSING SHOWERS. A THUNDERSTORM COULD STILL OCCUR AT KAVP. LOWER STRATUS CLOUDS ARE STILL EXPECTED TO FORM BY AROUND 10Z... WITH WIDESPREAD MVFR CEILINGS. THESE CLOUD BASES SHOULD SLOWLY LIFT AS THE MORNING WEARS ON...WITH VFR RETURNING TO MOST OF THE REGION BY ABOUT MIDDAY. -MJ && .LONG TERM (TUESDAY NIGHT - SUNDAY)... DEPARTING SYSTEM TUE NIGHT WILL DRAG COLD AIR IN BEHIND. WITH LEFTOVER MOISTURE AND H8 TEMPS PROGGED TO DROP BELOW 0C...HAVE ADDED IN CHC -RA OR -SN LATE TUESDAY NIGHT ACROSS MOST OF CNY. TROF EAST/RIDGE WEST PATTERN CONTINUE THRU FRIDAY. GFS AND ECMWF STILL ADVERTISING REINFORCING WAVE DROPPING INTO FA LATE WED NIGHT. MINOR RIDGING WILL GIVE FA BRIEF BREAK ON FRIDAY...AHEAD OF NEXT SYSTEM CLOSING OFF OVER GREAT LAKES FOR THE WEEKEND. GFS/ECMWF AGREE ON MAIN FEATURES BUT GFS REMAINS MORE AMPLIFIED AT H5. PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 428 AM EDT MON APR 24 2006 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-250830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD- 428 AM EDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RAIN SPOTTERS ARE ASKED TO PHONE OR EMAIL IN RAINFALL AMOUNTS OVER ONE INCH. NYZ046-057-062-PAZ039-040-043-044-047-048-072-250830- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 428 AM EDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE THAT SEVERE WEATHER WILL CONTINUE TODAY IN NORTHEAST PENNSYLVANIA AND PARTS OF NEW YORK. THE MAIN THREAT IS THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAIN. THE RAIN COULD CAUSE PONDING OF WATER ON ROADS AND LOW LYING FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BUT NOT TONIGHT. RAIN SPOTTERS ARE ASKED TO PHONE OR EMAIL IN RAINFALL AMOUNTS OVER ONE INCH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1220 AM EDT MON APR 24 2006 PAZ040-240445- WAYNE PA- 1220 AM EDT MON APR 24 2006 ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL AND NORTHERN WAYNE COUNTY... * AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED ABOUT 8 MILES SOUTHWEST OF RUTLEDGEDALE...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CALKINS AT 1225 AM EDT... RILEYVILLE AND RUTLEDGEDALE AT 1230 AM EDT... LOOKOUT AT 1235 AM EDT... HANKINS AND ABRAHAMSVILLE AT 1240 AM EDT... SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER AND BECOME SEVERE ...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1224 AM EDT MON APR 24 2006 PAZ038-039-043-240530- BRADFORD PA-SUSQUEHANNA PA-WYOMING PA- 1224 AM EDT MON APR 24 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR WYALUSING..AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SILVARA AND STEVENSVILLE AT 1230 AM EDT... BRUSHVILLE AND MESHOPPEN AT 1235 AM EDT... WEST AUBURN AND RUSHVILLE AT 1240 AM EDT... RUSH AND LAWTON AT 1245 AM EDT... SPRINGVILLE AND MIDDLETOWN CENTER AT 1250 AM EDT... ELK LAKE AND BIRCHARDVILLE AT 1255 AM EDT... NICHOLSON AND LAKE SHERIDAN AT 100 AM EDT... MONTROSE AND SOUTH MONTROSE AT 105 AM EDT... THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER AND BECOME SEVERE ...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. TAC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 302 AM EDT MON APR 24 2006 PAZ047-240745- LUZERNE PA- 302 AM EDT MON APR 24 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO LUZERNE COUNTY... * AT 301 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SWEET VALLEY...TO SOUTHWEST OF HUNTINGTON MILLS...AND MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... DALLAS AND HARVEYS LAKE AT 310 AM EDT... FERN BROOK AT 315 AM EDT... ORANGE AND SHICKSHINNY AT 320 AM EDT... SHAVERTOWN AND LEE AT 325 AM EDT... RANSOM AND GLEN LYON AT 330 AM EDT... NANTICOKE AT 335 AM EDT... PLYMOUTH AND LYNWOOD AT 340 AM EDT... COURTDALE AND WEST WYOMING AT 345 AM EDT... SMALL HAIL...HEAVY RAIN...AND NEARLY CONTINUOUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS HAVE THE POTENTIAL TO INTENSIFY FURTHER AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 434 AM EDT MON APR 24 2006 PAZ040-044-240900- LACKAWANNA PA-WAYNE PA- 434 AM EDT MON APR 24 2006 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH LACKAWANNA COUNTY... * AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DICKSON CITY TO MOSCOW TO 12 MILES SOUTH OF MOOSIC...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... YOSTVILLE AND THROOP AT 440 AM EDT... MAYFIELD AND JERMYN AT 445 AM EDT... CARBONDALE AND QUICKTOWN AT 450 AM EDT... SIMPSON AND VANDLING AT 455 AM EDT... ALDENVILLE AT 500 AM EDT... SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS HAVE THE POTENTIAL TO INTENSIFY FURTHER AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 451 AM EDT MON APR 24 2006 PAZ040-072-240915- WAYNE PA- 451 AM EDT MON APR 24 2006 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN WAYNE COUNTY... * AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TRESSLARVILLE...TO STERLING...TO 8 MILES SOUTHWEST OF ANGELS..AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... LAKEVILLE AND ANGELS AT 500 AM EDT... BEECH GROVE AND PROMPTON AT 505 AM EDT... LAURELLA AND HONESDALE AT 510 AM EDT... BEACH LAKE AND CALKINS AT 515 AM EDT... SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE... PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL NANTICOKE 41.20N 76.00W
04/24/2006 E0.50 INCH LUZERNE PA LAW ENFORCEMENT
0415 AM HAIL WILKES-BARRE 41.25N 75.88W
04/24/2006 E0.88 INCH LUZERNE PA LAW ENFORCEMENT
&&
TACThe Binghamton radar (KBGM), 111 km away, was scanning. The volume nearest the first event began at 09:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503885.